Advertisement

Reactions Weekly

, Volume 1734, Issue 1, pp 273–273 | Cite as

Immunosuppressants

Various toxicities: 3 case reports
Case report
  • 48 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A case series of 31 patients, who underwent orthotopic heart transplantation in the United States from 2012−2016, described 3 patients (2 men and 1 woman) aged 42−54 years, who experienced reactivation of Chagas disease following immunosuppression with antithymocyte globulin, azathioprine, benznidazole, ciclosporin, mycophenolate, mycophenolate mofetil, prednisone, sirolimus or tacrolimus for Chagas disease. Additionally, one of these three patients also developed neuropathy, decreased energy and headache secondary to benznidazole [routes and durations of treatments to reactions onsets not stated; not all dosages stated]1.

Case 13: The 42-year-old man, who had Chagas cardiomyopathy, had undergone heart transplantation in May 2015. At the time of transplantation, his Chagas...

Reference

  1. Gray EB, et al. Reactivation of Chagas disease among heart transplant recipients in the United States, 2012-2016. Transplant Infectious Disease 20: No. 6, Dec 2018. Available from: URL: http://doi.org/10.1111/tid.12996 - Georgia

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations